Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 159, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 16, 2000, 11:55 PM EDT for Chatham County, Lee County, North Carolina. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 16, 2000, 11:55 PM EDT (03:55 UTC)
- Expired
- Jul 17, 2000, 12:30 AM EDT
- In force
- 35 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
Counties Chatham County, NC, Lee County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 12:00 AM EDT | Hail 1 | Goldston, NC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2037 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 170356 SVRRDU NCC037-105-170430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1155 PM EDT SUN JUL 16 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEE COUNTY IN NORTH CAROLINA SOUTHEAST CHATHAM COUNTY IN NORTH CAROLINA * UNTIL 1230 AM EDT * AT 1155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF SANFORD...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN CHATHAM COUNTY SANFORD AROUND 1215 AM THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. $$ LAT...LON 3566 7920 3546 7932 3537 7911 3557 7894 H
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 9:20 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 16, 9:20 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 920 PM EDT SUN JUL 16 2000 MID/UPPER LEVEL TROUGH AXIS IS CURRENTLY PASSING THROUGH THE CWA. 00Z SOUNDINGS SHOW STABILIZATION IS BEGINNING...LOW LEVEL WINDS ARE BACKING WITH HEIGHT AT GSO AND RNK AND UPPER LEVELS ARE WARMING UPSTREAM AT RNK...THOUGH BOTH SOUNDINGS ARE STILL MOIST. CLOUDS AND SHOWERS OVER WV ARE ASSOCIATED WITH VORT MAX MOVING SOUTHEAST. MESOETA TAKES THIS FEATURE ACROSS OUR CWA BETWEEN 06Z AND 12Z AT 19 S-1 AT 500 MB...29 S-1 AT 250 MB. WILL ADD LOW POPS TONIGHT FOR ENTIRE AREA. .RAH...NONE. DGS/RLH
In the hours before
Local storm report, Jul 16, 6:26 PM EDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
626 PM EDT SUN JUL 16 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM PINEVIEW NC 1.00 INCH HAIL
07/16/00 HARNETT
0620 PM SPOUT SPRINGS NC 1.75 INCH HAIL
07/16/00 HARNETT
0622 PM SPRING LAKE NC .75 INCH HAIL
07/16/00 CUMBERLAND
DGSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:08 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 37 min |
| Jul 17, 1:25 AM EDT | Severe Thunderstorm Warning | RAH | Franklin, Wake | 35 min |
| Jul 17, 2:14 AM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wilson | 26 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.